In an interview with The Defender, Dominique De Silva described her frustration trying to get answers for the neurological complications she developed after her first dose of Pfizer’s COVID vaccine, and with doctors who dismissed her symptoms and refused to acknowledge the vaccine as a possible cause.
Dominique De Silva, 30, is still searching for answers from doctors after developing a long list of debilitating conditions, including severe neurological complications, pain and at times, an inability to walk, following her first dose of Pfizer’s COVID vaccine.
In an interview with The Defender, Dominique, who goes by @QueenCityDom on Instagram, said she was moving from Las Vegas to North Carolina to start her new life, get married and open her real estate practice when she decided to get vaccinated. Because she has only one living parent, she wanted to protect her mother and other loved ones.
“This virus consumed me to the point where I was wiping down my groceries with Clorox wipes, masking up everywhere I went, staying away from my friends, using hand sanitizer 24/7 and living in complete fear of getting sick,” Dominique wrote in an update on her Go Fund Me. “So, of course, when I had the opportunity to get my V [vaccine], I took it as soon as I could because I was ready for life to go back to how it was before.”
On March 18 –– two days before her big move — she and her now husband received their first and only dose of Pfizer’s vaccine.
Shortly after, Dominique said she felt the typical fatigue she was warned about before getting the vaccine, but she also noticed changes to her vision. “I think I just blew it off because maybe it was just ironic,” she said. “It felt like everything was super bright and too much to take in.”
Dominique said she felt awful, but thought maybe she was tired from getting ready to move across the country. “I felt like my brain was sick,” she said. “That’s the best way I can describe it because it is a feeling I had never had before.”
The next day Dominique got on the tram to the airport and said it felt like an elephant was sitting on her chest. “I didn’t know what was happening with my heart but it did not feel good,” she said. “Before I got on the plane, I got hit by the beginnings of a migraine and started seeing spots in my vision, but the migraine never actually came.”
Within two weeks of receiving Pfizer’s vaccine, Dominique noticed cramping pains in her legs that turned into what felt like growing pains late in the evening. The next morning the leg pain returned.
Dominique said, “I got up and I had to grab on to the wall because my legs were giving out on me and the pain started kicking back up. So I walked around my bed to the bathroom and it took a really long time to get from point A to point B.
“My legs were weak and numb, and I had trouble walking. At that moment that’s when I realized the vaccine had done something to me.”
The pain never went away and after seven days, Dominique decided she couldn’t wait for her new insurance to kick in before seeing a doctor.
“My husband took me to the hospital that night and they admitted me,” she said. “I let the doctor know I had gotten my vaccine two weeks and three days ago, but he brushed it off and said what I was experiencing was absolutely not connected to the vaccine.”
After running a full brain and spine MRI along with countless blood tests, the neurologist on duty was unable to find the cause of Dominique’s symptoms. Although some conditions were ruled out, her symptoms were not treated or resolved and she was told to follow up with a neurologist.
After waiting months to get in with three separate neurologists, she said multiple other symptoms began to emerge, including dizziness and vertigo, insomnia, pain in her legs, sharp shooting pains, dull pain, weakness, difficulty walking, brain fog, short-term memory loss, vision issues, waves of anxiety, lack of sensation throughout the body, feeling out of body, depth perception issues, internal vibration, tremors in right hand, tinnitus in right ear, muscle twitches, deep pain in the brain stem, tics, vocal utterances and involuntary eye movements.
The first neurologist Dominique saw was very open to the possibility of the vaccine being the cause, she said. “He said he’s seen some weird stuff happening with the vaccines, but he wasn’t sure what to do about it,” Dominique explained.
Next, Dominique visited a traditional neurologist. “As soon as he heard me say I got my vaccine two weeks before this started happening, it seemed like he disconnected from the appointment,” she said.
The neurologist reviewed Dominique’s MRI and said there was “nothing to see here” and she needed to see a therapist. “We go to these people whom we trust, who told us to get these shots, but when something is wrong with us, we’re told it is in our heads,” she said.
Dominique then went to a functional neurologist who “heard her loud and clear,” she said. The neurologist told her, “Absolutely this is something the vaccine triggered in you.”
The doctor told Dominique she was experiencing dystonic storms, and recommended glutathione, turmeric and other supplements to address her dystonic movements and inflammation.
According to the Journal of Clinical Movement Disorders, a dystonic storm is a frightening hyperkinetic movement disorder. Clinical features of dystonic storm include fever, tachycardia, tachypnea or respiratory change, hypertension, sweating and autonomic instability. Dystonia can be tonic (i.e. sustained posturing) or phasic (i.e. irregular jerking). Pain is common, and often requires aggressive symptomatic control.
Dominique changed her insurance and got into a specialist at a prestigious hospital for further testing and diagnosis, but it was going to be a four-month wait.
Her symptoms became so bad she went to the emergency room so she could be seen sooner and waited 22 hours before an “episode” occurred and staff finally performed a CT scan to rule out a stroke.
“The CT came back clear,” Dominique said. “The doctor started clapping in front of my face, pinched me to get the episode to stop and recommended seizure medication.”
Dominique said the doctor didn’t recognize the adverse reaction and said “there’s no test to confirm it was caused by the vaccine even if it was.” However, a physician’s assistant and nurse recognized what she was experiencing as a vaccine injury.